BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068505110 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Erosion (1750); Incontinence (1928); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Discomfort (2330); Prolapse (2475); Dyspareunia (4505); Unspecified Tissue Injury (4559); Insufficient Information (4580)
| Date of Event |
03/08/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that after undergoing cystocele repair surgery with the obtryx transobturator mid-urethral sling system on (b)(6) 2023, the patient developed vaginal mesh exposure, abdominal and pelvic pain, dyspareunia, infection, urinary complications, vaginal scarring, and recurrence of incontinence and prolapse.On (b)(6) 2023, the patient underwent a partial pelvic mesh excision.Subsequently, a second partial pelvic mesh excision was performed by a different surgeon on (b)(6) 2024, at a different facility.
Additional Manufacturer Narrative
Block b3: date of event was approximated to march 8, 2023, implant date, as no event date was reported.Block h6: patient code e2006 captures the reportable event of vaginal mesh exposure.Patient code e1002 captures the reportable event of pain in the abdomen.Patient code e2330 captures the reportable event of pain.Patient code e1405 captures the reportable event of painful intercourse.Patient code e1906 captures the reportable event of infection.Patient code e1715 captures the reportable event of vaginal scarring.Impact code f1905 captures the reportable event of partial mesh excision surgery.
Additional Manufacturer Narrative
Blocks a2 and h11 have been updated based on the additional information received on 19aug2025.Block b3 date of event was approximated to march 8, 2023, implant date, as no event date was reported.Block h6: patient code e2006 captures the reportable event of vaginal mesh exposure.Patient code e1002 captures the reportable event of pain in the abdomen.Patient code e2330 captures the reportable event of pain.Patient code e1405 captures the reportable event of painful intercourse.Patient code e1906 captures the reportable event of infection.Patient code e1715 captures the reportable event of vaginal scarring.Impact code f1905 captures the reportable event of partial mesh excision surgery.
Event or Problem Description
Event or Problem Description
It was reported that after undergoing cystocele repair surgery with the obtryx transobturator mid-urethral sling system on (b)(6) 2023, the patient developed vaginal mesh exposure, abdominal and pelvic pain, dyspareunia, infection, urinary complications, vaginal scarring, and recurrence of incontinence and prolapse.On (b)(6) 2023, the patient underwent a partial pelvic mesh excision.Despite this, symptoms persisted, including recurrent prolapse and pain with palpable mesh.On (b)(6) 2024, cystoscopy revealed stage 2-3 cystocele, urethral caruncle, and mesh palpable bilaterally near the meatus with tenderness; cystoscopy was otherwise normal.Subsequently, a second partial pelvic mesh excision was performed by a different surgeon on (b)(6), 2024, at a different facility.During this procedure, the sling was exposed at the right superior distal vagina and found mostly intact.It was carefully dissected and excised to the greatest extent possible due to pain, with copious irrigation and multilayer closure of periurethral tissues and skin.Repeat cystoscopy confirmed no injury.The excised specimen was the old mesh sling.There were no intraoperative complications, and the patient was transferred to recovery in excellent condition.
Additional Manufacturer Narrative
Block h2: additional information - blocks b5 (describe event or problem), b7 (other relevant history), and h6 (patient codes) have been updated based on the additional information received on october 20, 2025.Block b3 date of event was approximated to march 8, 2023, implant date, as no event date was reported.The implanting physician is: dr.(b)(6).(b)(6).(b)(6) the revising physician is: dr.(b)(6).(b)(6).(b)(6).Block h6: patient code e2006 captures the reportable event of vaginal mesh exposure.Patient code e1002 captures the reportable event of pain in the abdomen.Patient code e2330 captures the reportable event of pain.Patient code e1405 captures the reportable event of painful intercourse.Patient code e1906 captures the reportable event of infection.Patient code e1715 captures the reportable event of vaginal scarring.Patient code e311 captures the reportable event of mesh palpable bilaterally near the meatus with tenderness.Patient code e2401 captures the reportable event of urinary complications and urethral caruncle.
Event or Problem Description
It was reported to boston scientific corporation that after undergoing cystocele repair surgery with the obtryx transobturator mid-urethral sling system on(b)(6)2023, the patient developed complications including vaginal mesh exposure, abdominal and pelvic pain, dyspareunia, infection, urinary issues, vaginal scarring, and recurrence of incontinence and pelvic organ prolapse.At a follow-up visit on (b)(6), 2023, vaginal mesh exposure measuring less than 0.5 cm on the right was identified, along with persistent sensation of mesh, pain with applicator use, and right groin pain.On (b)(6), 2023, the patient underwent partial pelvic mesh excision; however, symptoms persisted, including pain and palpable mesh.By(b)(6) 2023, she continued to report right vulvar pain radiating to the inner thigh and the ability to feel exposed mesh.On (b)(6) 2024, the patient continued to experience complications, including dyspareunia, urge urinary incontinence, and recurrent pelvic organ prolapse.Cystoscopy revealed a stage 2-3 cystocele, urethral caruncle, and mesh palpable bilaterally near the urethral meatus with tenderness.On (b)(6) 2024, repeat surgery was scheduled due to persistent exposed mesh.Subsequently, on (b)(6), 2024, the patient underwent cystoscopy, cystocele repair, and a second partial pelvic mesh excision performed by a different surgeon at a different facility.During the procedure, the sling was found to be exposed at the right superior distal vagina and mostly intact; it was dissected and excised to the greatest extent possible, followed by irrigation and multilayer closure.Repeat cystoscopy confirmed no injury, and there were no intraoperative complications.By (b)(6)2025, the patient continued to experience complications, including pain with intercourse, urge urinary incontinence, and recurrent prolapse.Examination revealed tenderness near the urethral meatus, with two small, exposed mesh threads identified and trimmed during the visit.
Additional Manufacturer Narrative
Block h11:
the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.Block h2: additional information
blocks a2 (date of birth), b5 (describe event or problem), b7 (other relevant history), and h6 (impact codes) have been updated based on the additional information received.Block b3
date of event was approximated to (b)(6) 2023, implant date, as no event date was reported.(b)(6)
block h6:
patient code e2006 captures the reportable event of vaginal mesh exposure.Patient code e1002 captures the reportable event of pain in the abdomen.Patient code e2330 captures the reportable event of pain.Patient code e1405 captures the reportable event of painful intercourse.Patient code e1906 captures the reportable event of infection.Patient code e1715 captures the reportable event of vaginal scarring.Patient code e311 captures the reportable event of mesh palpable bilaterally near the meatus with tenderness.Patient code e2401 captures the reportable event of urinary complications and urethral caruncle.Impact code f1905 captures the reportable event of partial pelvic mesh excision.Impact code f1901 captures the reportable event of second pelvic mesh excision, cystoscopy, and cystocele repair.